Kansas, 2013Drought in Kansas, May 1 to 31, 2013
May 1 to 31, 2013 · NWS ICT · 24 events in 24 counties and zones
A year long period of prolonged dry weather, lingered drought conditions across most of Kansas during the month of May 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central and South Central Kansas.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A year long period of prolonged dry weather, lingered drought conditions across most of Kansas during the month of May 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central and South Central Kansas. There was some improvement in the drought conditions towards the end of April 2013, as spring showers with soaking rains occurred, which led to continued improvement of the drought during the late part of April into the early part of May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 30, 10:37 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 30, 10:37 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT TUE APR 30 2013
.UPDATE...
ISSUED AT 948 PM CDT TUE APR 30 2013
UPDATED TO CUT BACK STORM CHANCES OVER CENTRAL KS AND TO INCREASE
TEMPS IN THE SAME LOCATION.
THE FRONT HAS BEEN SLOWLY DRIFTING BACK TO THE NW OVER THE LAST FEW
HOURS. FEEL THAT IF STORMS HAVE NOT ALREADY DEVELOP ALONG THE
FRONT...THE BEST CHANCES SHOULD BE POST FRONTAL CLOSER TO 12Z. WITH
THE SLOWER PROGRESSION OF THE FRONT...ALSO INCREASED TEMPS OVERNIGHT
SEVERAL DEGREES FOR LOCATIONS ALONG AND NORTH OF I-70.
LAWSON
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE APR 30 2013
TONIGHT:
CHANCES FOR CONVECTION ONCE AGAIN LOOK SLIM EARLY. APPEARS THAT
MODELS HAVE OVERDONE MOISTURE ONCE AGAIN...BUT BELIEVE THERE IS A
CHANCE FOR PRECIPITATION TO DEVELOP AFTER 0000 UTC...WITH CHANCES
INCREASING TOWARD DAYBREAK IN THE VICINITY OF FRONT. VERY FAVORABLE
MID LEVEL SHEAR AND MODEST CAPE WOULD SUPPORT SEVERE HAIL IF
STORMS CAN DEVELOP THIS EVENING.
WED:
FRONT WILL BE WORKING THROUGH MUCH OF THE AREA DURING THE DAY.
SURFACE PRESSURE GRADIENT WILL SUPPORT A WIND ADVISORY FOR AREA
GENERALLY ALONG/WEST OF HIGHWAY 14. TEMPERATURES RATHER
PROBLEMATIC FOR AREA IN THE VICINITY OF I-35...WITH TIMING OF
FRONT/CLOUDS KEY. TEMPERATURES LIKELY BACK NEAR 80 FOR AREAS IN
THE WARM SECTOR BY LATE AFTERNOON...WITH STRUGGLING INTO THE UPPER
40S IN FAR NORTHWEST WHERE CLOUDS/PRECIPITATION WILL LIKELY BE
PERSISTENT.
WED NIGHT-THU:
PRECIPITATION TYPE BECOMES A ISSUE AS TEMPERATURES CONTINUE TO
FALL. GIVEN SOIL TEMPERATURES IN THE UPPER 50S ON SUNDAY...AND TWO
80 DEGREE DAYS SINCE THEN...WILL BE HARD PRESSED TO ACCUMULATE MUCH
IF ANY SNOW...LIMITED TO GRASSY AREAS AND HIGH SNOWFALL RATES WHERE
IS DOES OCCUR. BASED ON BEST GUESS TEMPERATURE PROFILES...HAVE
TRIMMED BACK AREA A BIT FOR NOW...WITH UPWARDS OF A HALF INCH
POSSIBLE IN FAR NORTHERN SECTIONS. TEMPERATURES ON THU MAY ONCE
AGAIN SET RECORD COOL MAXES.
FRI:
MIXED PRECIPITATION POSSIBLE AT DAYBREAK FRI...BUT ANTICIPATE
TEMPERATURES TO RECOVER VERY QUICKLY. PRECIPITATION CHANCES SHOULD
WANE AS UPPER SUPPORT MOVES EAST. PREFERRED 0000 UTC ECMWF/12 UTC
NAM BOTH SHOW PRECIPITATION ENDING FROM WEST FAIRLY QUICKLY WHILE GFS
WAS MUCH SLOWER. -HOWERTON
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE APR 30 2013
MAJOR MODEL DISCREPANCIES WITH BOTH LONG WAVE TROUGH POSITION AND
SHORTWAVES/CLOSED LOWS. GIVEN SATELLITE AND ACARS DATA THIS
MORNING...OVERALL LONG WAVE PATTERN SEEMS MUCH LESS PROGRESSIVE
THAN MODELS WERE SUGGESTING. WOULD SEEM THAT A BROAD LONGWAVE
TROUGH OVER THE CENTRAL US FOR SEVERAL DAYS IS IN THE WORKS. THE
0000 UTC ECMWF WAS TOO FAR NORTH AND 1200 UTC GFS TOO SLOW AND
SOUTH WITH STACKED LOW. DATA ISSUES PREVENTED A LOOK AT THE FULL
SET OF 1200 UTC ECMWF DATA...BUT 1200 UTC LOW RESOLUTION DATA
LOOKED MUCH MORE PLAUSIBLE WITH MORE SOUTHERN LOW...THEN RELOADING
THE WESTERN SIDE OF TROUGH WITH ANOTHER LOW. WHILE PRECIPITATION
MIGHT LINGER IN EASTERN SECTIONS AS MOISTURE SLOPS AROUND BACK
SIDE OF DEPARTING UPPER LOW...A DRY DAY OR TWO SEEMS MORE LIKELY
UNTIL NEXT PIECE OF ENERGY APPROACHES EARLY NEXT WEEK. WAS LIMITED
BY INITIALIZATION/COORDINATION...BUT WOULD ANTICIPATE DRY WEEKEND
AT THIS POINT...WITH PRECIPITATION RETURNING POSSIBLY AS EARLY AS
SUN NIGHT WITH ELEVATED WARM AIR ADVECTION...AND MORE LIKELY LATER
MON WITH NEXT FRONT. -HOWERTON
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1142 PM CDT TUE APR 30 2013
MAIN AVIATION CONCERNS WILL BE LOWER CIGS AND PRECIP ASSOCIATED WITH
ANOTHER STRONG POLAR FRONT.
THE COLD FRONT HAS NOT MOVED TOO MUCH OVER THE LAST FEW HOURS AND
STILL STRETCHES FROM JUST NORTH OF KRSL TO NORTHWEST OF GARDEN CITY.
THIS FRONT WILL FINALLY START ITS SOUTHWARD PUSH OVER THE NEXT FEW
HOURS...PASSING THROUGH KSLN AFTER 10Z AND KICT AROUND 20Z. BEHIND
THIS FRONT MVFR CIGS AND SHOWERS WITH AN ISO STORM CAN BE EXPECTED.
IN ADDITION...VERY STRONG NORTH WINDS WILL ALSO FOLLOW BEHIND THE
FRONT WITH SUSTAINED SPEEDS IN THE 27-33 MPH RANGE WITH HIGHER
GUSTS. SOME IFR CIGS WILL ALSO BE POSSIBLE TOWARD AS WED EVENING
APPROACHES. TOWARD THE VERY END OF THIS TAF PERIOD SOME SNOW MAY
START TO MIX-IN AT KRSL.
LAWSON
&&
.FIRE WEATHER...
ISSUED AT 343 PM CDT TUE APR 30 2013
NO SIGNIFICANT FIRE WEATHER CONCERNS ARE ANTICIPATED GIVEN
COMBINATION OF PRECIPITATION AND GRASSES GREENING UP ACROSS THE
AREA. -HOWERTON
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 61 65 36 44 / 10 60 70 70
HUTCHINSON 58 59 34 44 / 10 60 80 60
NEWTON 60 63 34 42 / 10 60 80 70
ELDORADO 61 68 36 43 / 0 50 70 70
WINFIELD-KWLD 62 71 38 45 / 0 40 70 70
RUSSELL 48 47 32 45 / 20 70 80 30
GREAT BEND 52 50 33 45 / 20 70 80 40
SALINA 56 55 34 43 / 20 70 80 60
MCPHERSON 57 59 34 43 / 10 70 80 60
COFFEYVILLE 61 80 44 45 / 0 10 70 70
CHANUTE 61 78 41 43 / 0 20 70 70
IOLA 60 78 40 43 / 0 20 70 70
PARSONS-KPPF 61 79 42 44 / 0 10 70 70
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033-047-
048-050-067-082-091.
&&
Hazardous weather outlook, Apr 30, 4:02 PM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT TUE APR 30 2013
KSZ032-033-047>053-067>072-082-083-091>096-098>100-012215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
502 PM CDT TUE APR 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER
CENTRAL KANSAS. IF PERSISTENT STORMS DEVELOP NORTH OF A LINE FROM
SALINA TO GREAT BEND...QUARTER TO GOLF BALL SIZED HAIL IS LIKELY.
OTHERWISE SMALL HAIL IS POSSIBLE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG THUNDERSTORMS ARE EXPECTED ROUGHLY ALONG AND EAST OF I-35 ON
WEDNESDAY AFTERNOON. NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH
WOULD BE THE PRIMARY THREAT.
STRONG AND GUSTY WINDS WILL OCCUR BEHIND THE COLD FRONT ON
TUESDAY. SEE THE LATEST WIND ADVISORY FOR MORE DETAILS.
ON WEDNESDAY NIGHT AND EARLY THURSDAY...MUCH COLDER AIR WILL
WILL PRODUCE A WINTRY MIX ACROSS MAINLY CENTRAL KANSAS. SOME MINOR
ACCUMULATIONS ARE EXPECTED ON GRASSY AREAS.
TEMPERATURES WILL DROP TO NEAR FREEZING IN CENTRAL KANSAS
WEDNESDAY NIGHT. TEMPERATURES AT OR JUST BELOW FREEZING ARE
FORECAST AREA WIDE THURSDAY NIGHT.
THUNDERSTORMS ARE EXPECTED ON MONDAY AS ANOTHER FRONT MOVES ACROSS
THE AREA. AT LEAST STRONG STORMS ARE ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING DUE TO
THE ISOLATED NATURE OF THE STORMS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
HOWERTON/LAWSON
Drought, Harper
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started last May of 2012 and continued throughout the year into April 2013.
Drought, Sumner
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started last May of 2012 and continued throughout the year into April 2013.
Drought, Reno
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Reno forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started last May of 2012 and continued throughout the year into April 2013.
Drought, Rice
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Rice forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into April 2013.
Drought, Barton
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into April 2013.
Drought, Russell
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into April 2013.
Drought, Chase
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013.
Drought, Ellsworth
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
A severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013. Some improvement to the drought did occur in the previous month of April, which improved the drought conditions from an extreme drought (D3).
Drought, Lincoln
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
A severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013. Some improvement to the drought did occur in the previous month of April, which improved the drought conditions from an extreme drought (D3).
Drought, Kingman
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Kingman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
A severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013. Some improvement to the drought did occur in the previous month of April, which improved the drought conditions from an extreme drought (D3).
Drought, Chautauqua
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Chautauqua forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into April 2012.
Drought, Wilson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the month of April 2013.
Drought, Woodson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Woodson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the month of April 2013.
Drought, Greenwood
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills and Southeast Kansas during the month of May. This was a continuation of a drought that started back in late May 2012 and continued throughout the year into April 2013.
Drought, Cowley
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cowley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.
Drought, Butler
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.
Drought, Sedgwick
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month. Rainfall at Wichita Mid Continent Airport was 0.85 inches above normal.
Drought, Harvey
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Harvey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.
Drought, Marion
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.
Drought, McPherson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.
Drought, Elk
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Elk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into April 2012.
Drought, Allen
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Allen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Southeast Kansas during the month of May. This was a continuation of a yearlong drought that started in late May 2012, and continued through the month of April into May 2013. Dramatic improvement in the drought conditions did occur, as most locations across Southeast Kansas saw near normal rainfall for the third consecutive month. This led to the drought dropping to moderate levels (D1) by the middle of the month.
Drought, Montgomery
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Southeast Kansas during the month of May. This was a continuation of a yearlong drought that started in late May 2012, and continued through the month of April into May 2013. Dramatic improvement in the drought conditions did occur, as most locations across Southeast Kansas saw near normal rainfall for the third consecutive month. This led to the drought dropping to moderate levels (D1) by the middle of the month.
Drought, Saline
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the month of May. This was a continuation of a year long drought that started in late May 2012, and continued through the month of April into May 2013. Dramatic improvement in the drought conditions did occur, as most locations across Central Kansas saw near normal rainfall for the third consecutive month. This led to the drought dropping to moderate levels (D1) by the middle of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 1 to 22, 20131 death · $50 million · 10 events
- Drought in Texas, May 1 to 31, 2013$410 million · 20 events
- Drought in Texas, May 1 to 31, 2013$50 million · 24 events
- Drought in Oklahoma, May 1 to 31, 2013$75 million · 3 events
- Heavy Snow in Iowa, May 1 to 2, 2013$1.5 million · 14 events
- Flash Flooding and Hail in Mississippi, May 1, 2013$1.6 million · 1 in hail · 3 events
- Wildfire and High Wind in California, May 1, 2013$580,000 · 62 kt wind · 6 events
- Drought in Texas, May 1 to 31, 2013$121,000 · 33 events
- Wildfire in California, May 1 to 4, 2013$400,000 · 1 event
- Flooding in North Dakota, May 1 to 31, 2013$200,000 · 2 events
- Flash Flood and Flooding in Florida, May 1 to 3, 2013$96,000 · 12 events
- Heavy Snow in Minnesota, May 1 to 5, 2013$120,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453261, 453262, 453264, 453265, 453266, 453267, 453268, 453275, 453278, 453279, 453280, 453281, 453282, 456226, 456230, 456231, 456232, 456233, 456237, 456240, 456245, 456247, 456248, 456249.